EconPapers    
Economics at your fingertips  
 

Translation and dispersion of mass by isotropic Brownian flows

Craig L. Zirbel

Stochastic Processes and their Applications, 1997, vol. 70, issue 1, 1-29

Abstract: We study the long-term translation and dispersion of a mass distribution carried by an isotropic Brownian flow on . We use the variance of the center of mass as a measure of translation and the mean of the centered spatial second moments as a measure of dispersion. We find the exact growth rates of these quantities in essentially all cases. When the mass distribution is diffuse, the rates of growth depend strongly on the degree of compressibility in the flow. For example, in two dimensions we show that the variance of the center of mass grows more slowly than logarithmically in the incompressible case, while it grows linearly in highly compressible flows. Our method involves a detailed analysis of the two-point separation process and uses methods developed in a companion paper for the analysis of mean occupation times of one-dimensional Markov processes.

Keywords: Stochastic; flows; Brownian; flows; Mass; transport; 60H10; 60G57; 76F05 (search for similar items in EconPapers)
Date: 1997
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(97)00052-5
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:70:y:1997:i:1:p:1-29

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:70:y:1997:i:1:p:1-29